Alert archive / Louisiana / Small Craft Advisories in 2016

Small Craft Advisory 41, NWS Lake Charles, LA

November 18, 2016

NWS Lake Charles, LA issued this small craft advisory at Nov 18, 2016, 12:07 PM CST. It took effect at Nov 19, 2016, 12:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 18, 2016, 12:07 PM CST (18:07 UTC)
In effect from
Nov 19, 2016, 12:00 AM CST
Expired
Nov 18, 2016, 8:53 PM CST
In force
Issued by
NWS Lake Charles, LA

The text

As transmitted.

016 
WHUS74 KLCH 181807
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1207 PM CST FRI NOV 18 2016

...GALE WARNING IN EFFECT FROM TONIGHT THROUGH SATURDAY
MORNING...

.A COLD FRONT WILL PUSH ACROSS THE COASTAL WATERS THIS EVENING
WITH STRONG NORTH WINDS AND ROUGH SEAS DEVELOPING IN ITS WAKE.
FREQUENT WIND GUSTS OF GALE FORCE ARE EXPECTED TONIGHT THROUGH
MID-DAY SATURDAY.

GMZ455-475-190300-
/O.CAN.KLCH.SC.Y.0039.161119T0300Z-161119T0600Z/
/O.UPG.KLCH.GL.A.0003.161119T0600Z-161119T1800Z/
/O.NEW.KLCH.GL.W.0008.161119T0900Z-161119T1800Z/
/O.NEW.KLCH.SC.Y.0041.161119T0600Z-161119T0900Z/
/O.CAN.KLCH.SC.Y.0040.161119T1800Z-161120T0600Z/
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
1207 PM CST FRI NOV 18 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 AM
CST SATURDAY...
...GALE WARNING IN EFFECT FROM 3 AM TO NOON CST SATURDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO NOON CST SATURDAY. A
SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 AM CST SATURDAY.
THE PREVIOUS SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE
WATCH IS NO LONGER IN EFFECT.

* WINDS...20 TO 30 KNOTS WITH GUST OF 30 TO 40 KNOTS.

* WAVES/SEAS...5 TO 7 FEET NEARSHORE UP TO 10 FEET OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ450-452-470-472-190300-
/O.CON.KLCH.SC.Y.0039.161119T0300Z-161119T0600Z/
/O.UPG.KLCH.GL.A.0003.161119T0600Z-161119T1800Z/
/O.NEW.KLCH.GL.W.0008.161119T0600Z-161119T1800Z/
/O.CAN.KLCH.SC.Y.0040.161119T1800Z-161120T0600Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
1207 PM CST FRI NOV 18 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO MIDNIGHT CST TONIGHT...
...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST
SATURDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST
SATURDAY. THE PREVIOUS SMALL CRAFT ADVISORY HAS BEEN CANCELLED.
THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS...20 TO 30 KNOTS WITH GUST OF 30 TO 40 KNOTS.

* WAVES/SEAS...5 TO 7 FEET NEARSHORE UP TO 10 FEET OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ430-432-435-190300-
/O.CON.KLCH.SC.Y.0039.161119T0600Z-161119T1800Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
1207 PM CST FRI NOV 18 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO NOON CST SATURDAY...

* WINDS...AROUND 20 KNOTS AND GUSTY.

* WAVES/SEAS...INLAND BAYS AND WATERS BECOMING VERY ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
942 
WHUS74 KLCH 190253
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
853 PM CST FRI NOV 18 2016

...GALE WARNING IN EFFECT THROUGH SATURDAY MORNING...

.A COLD FRONT WILL PUSH ACROSS THE COASTAL WATERS WITH STRONG
NORTH WINDS AND ROUGH SEAS DEVELOPING IN ITS WAKE. FREQUENT WIND
GUSTS OF GALE FORCE ARE EXPECTED TONIGHT THROUGH MID-DAY SATURDAY.

GMZ455-475-191400-
/O.EXB.KLCH.SC.Y.0039.161119T0300Z-161119T0600Z/
/O.CAN.KLCH.SC.Y.0041.161119T0600Z-161119T0900Z/
/O.EXT.KLCH.GL.W.0008.161119T0600Z-161119T1800Z/
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
853 PM CST FRI NOV 18 2016

...GALE WARNING NOW IN EFFECT UNTIL NOON CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

* WINDS...20 TO 30 KNOTS WITH GUST OF 30 TO 40 KNOTS.

* WAVES/SEAS...5 TO 7 FEET NEARSHORE UP TO 10 FEET OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ450-452-470-472-191400-
/O.CAN.KLCH.SC.Y.0039.161119T0300Z-161119T0600Z/
/O.EXT.KLCH.GL.W.0008.161119T0300Z-161119T1800Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
853 PM CST FRI NOV 18 2016

...GALE WARNING NOW IN EFFECT UNTIL NOON CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

* WINDS...20 TO 30 KNOTS WITH GUST OF 30 TO 40 KNOTS.

* WAVES/SEAS...5 TO 7 FEET NEARSHORE UP TO 10 FEET OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GMZ430-432-435-191400-
/O.EXT.KLCH.SC.Y.0039.161119T0300Z-161119T1800Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
853 PM CST FRI NOV 18 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST SATURDAY...

* WINDS...AROUND 20 KNOTS AND GUSTY.

* WAVES/SEAS...INLAND BAYS AND WATERS BECOMING VERY ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Nov 18, 11:43 AM CST, 24 minutes earlier.

Area forecast discussion, Nov 18, 11:43 AM CST, 24 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1143 AM CST Fri Nov 18 2016

.AVIATION...
The main weather impact for the forecast period will be a cold
front the will move across the region through this evening. Ahead
of the front VFR/MVFR conditions will be in place with VCSH giving
way to VCTS after 21Z with the front approaching. Winds ahead of
the front will generally be out of the S/SW at 10 knots. The
associate shift in winds from SW to WNW is forecast to be in the
vicinity KAEX and KBPT around 00Z this evening and continue to the
SE reaching KLCH near 01Z and KLFT/KARA by 04Z. Thunderstorms
accompanying the frontal passage could produce gusty winds of 25
to 30 knots and reduced visibilities. Behind the the front,
northerly winds will increase to 15 knots with gusts to 25 and
persist through the rest of the forecast period with VFR
conditions.

&&

.PREV DISCUSSION... /issued 1032 AM CST Fri Nov 18 2016/

DISCUSSION...
A cold front currently extends from western AR southwest into the
Hill Country of central TX. Regional radar mosaic shows a band of
showers and tstms along the boundary with more widely sctd showers
developing acrs southeast TX in advance of the system. Acrs the
CWA, temperatures have already warmed into the middle and upper
70s under mostly sunny to partly cloudy skies.

Expect clouds to increase from west to east into early aftn with
showers and storms reaching our western zones between noon and 2
pm. The band of activity will progress eastward reaching an AEX to
LCH line by late aftn and the Acadiana region by mid-evening.
Brisk northerly winds developing behind the front will bring a much
colder airmass into the area for the weekend.

Other than some minor adjustments to hourly temperatures/dewpoints
and winds, no significant changes to were made to current fcst.

24

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  45  61  33  62 /  60   0   0   0
LCH  50  63  37  63 /  60   0   0   0
LFT  50  62  37  63 /  50   0   0   0
BPT  48  65  38  64 /  50   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Gale Watch from late tonight through Saturday morning for GMZ450-
     452-455-470-472-475.

     Small Craft Advisory from 9 PM this evening to midnight CST
     tonight for GMZ450-452-455-470-472-475.

     Small Craft Advisory from midnight tonight to noon CST Saturday
     for GMZ430-432-435.

     SMALL CRAFT EXERCISE CAUTION from 9 PM CST this evening through
     this evening for GMZ430-432-435.

&&

AVIATION...26
Hazardous weather outlook, Nov 18, 8:41 AM CST, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
841 AM CST FRI NOV 18 2016

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-191445-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
841 AM CST FRI NOV 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST
LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE THROUGH THE AREA THIS AFTERNOON AND
EVENING...PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS. SOME
STORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...BUT NO
SEVERE WEATHER IS EXPECTED. STORMS WILL ALSO BE CAPABLE OF
PRODUCING OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY
RAINFALL.

GUSTY NORTHERLY WINDS WILL DEVELOP BEHIND THE FRONT...WITH STRONG
WINDS AND ROUGH SEAS DEVELOPING OVER THE COASTAL WATERS. SMALL
CRAFT ADVISORY CONDITIONS ARE EXPECTED WITH A GALE WATCH IN EFFECT
FOR LATE TONIGHT INTO SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
COLDER AND DRIER CONDITIONS ARE EXPECTED SATURDAY. THE COMBINATION
OF LOW RELATIVE HUMIDITIES AND GUSTY WINDS WILL RESULT IN AN ELEVATED
FIRE THREAT DURING THE DAY.

A GALE WATCH WILL REMAIN IN EFFECT SATURDAY MORNING OVER THE
COASTAL WATERS...BUT WINDS AND SEAS WILL GRADUALLY DIMINISH BY LATE
SATURDAY INTO SUNDAY.

COLDER TEMPERATURES SETTLING OVER THE REGION WILL BRING THE
POSSIBILITY OF FROST TO PORTIONS OF CENTRAL LOUISIANA SUNDAY
MORNING AS TEMPERATURES DIP INTO THE LOWER 30S.

THE NEXT FRONT IS PROJECTED THROUGH THE REGION ON WEDNESDAY WITH
SHOWERS AND THUNDERSTORMS EXPECTED TO ACCOMPANY THE FRONT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.

24

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 9:13 PM CSTGale WatchLCH15 hr
Nov 18, 3:51 AM CSTSmall Craft AdvisoryLCH50 hr
Nov 18, 3:51 AM CSTSmall Craft AdvisoryLCH8 hr
Nov 18, 12:07 PM CSTGale WarningLCH24 hr
Nov 18, 3:01 PM CSTSpecial Weather StatementLCHVernon59 min
Nov 18, 4:06 PM CSTSpecial Weather StatementLCHHardin39 min

Nearby

Small Craft Advisories in Louisiana, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.